A generalized goodness-of-functional form test for binary and fractional regression models
This paper proposes a new conditional mean test to assess the validity of binary and fractional parametric regression models. The new test checks the joint significance of two simple functions of the fitted index and is based on a very flexible parametric generalization of the postulated model. A Monte Carlo study reveals a promising behaviour for the new test, which compares favourably with that of the well-known RESET test as well as with tests where the alternative model is nonparametric.
|Date of creation:||2013|
|Date of revision:|
|Contact details of provider:|| Postal: Colégio Espírito SANTO|
Phone: (351) 266 740 869
Web page: http://www.cefage.uevora.pt
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Joaquim J.S. Ramalho & Jacinto Vidigal da Silva, 2006.
"A two-part fractional regression model for the financial leverage decisions of micro, small, medium and large firms,"
Economics Working Papers
9_2006, University of Évora, Department of Economics (Portugal).
- Joaquim J.S. Ramalho & Jacinto Vidigal da Silva, 2009. "A two-part fractional regression model for the financial leverage decisions of micro, small, medium and large firms," Quantitative Finance, Taylor & Francis Journals, vol. 9(5), pages 621-636.
- Leslie E. Papke & Jeffrey M. Wooldridge, 1993.
"Econometric Methods for Fractional Response Variables with an Application to 401(k) Plan Participation Rates,"
NBER Technical Working Papers
0147, National Bureau of Economic Research, Inc.
- Papke, Leslie E & Wooldridge, Jeffrey M, 1996. "Econometric Methods for Fractional Response Variables with an Application to 401(K) Plan Participation Rates," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 11(6), pages 619-32, Nov.-Dec..
- J M C Santos Silva, 1996.
"A Score Test for Non-nested Hypotheses with Applications to Discrete Data Models,"
96-28 ISSN 1350-6722, University College London, Department of Economics.
- J. M. C. Santos Silva, 2001. "A score test for non-nested hypotheses with applications to discrete data models," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 16(5), pages 577-597.
- Esmeralda A. Ramalho & Joaquim J.S. Ramalho & José M.R. Murteira, 2011.
"Alternative Estimating And Testing Empirical Strategies For Fractional Regression Models,"
Journal of Economic Surveys,
Wiley Blackwell, vol. 25(1), pages 19-68, 02.
- Esmeralda A. Ramalho & Joaquim J.S. Ramalho & José M.R. Murteira, 2009. "Alternative estimating and testing empirical strategies for fractional regression models," CEFAGE-UE Working Papers 2009_08, University of Evora, CEFAGE-UE (Portugal).
- Bera, Anil K & Jarque, Carlos M & Lee, Lung-Fei, 1984. "Testing the Normality Assumption in Limited Dependent Variable Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 563-78, October.
- Esmeralda A. Ramalho & Joaquim Ramalho, 2010.
"Alternative versions of the RESET test for binary response index models: a comparative study,"
CEFAGE-UE Working Papers
2010_09, University of Evora, CEFAGE-UE (Portugal).
- Esmeralda A. Ramalho & Joaquim J. S. Ramalho, 2012. "Alternative Versions of the RESET Test for Binary Response Index Models: A Comparative Study," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 74(1), pages 107-130, 02.
- John Xu Zheng, 1996. "A consistent test of functional form via nonparametric estimation techniques," Journal of Econometrics, Elsevier, vol. 75(2), pages 263-289, December.
- Poirier, Dale J., 1980. "A lagrange multiplier test for skewness in binary logit models," Economics Letters, Elsevier, vol. 5(2), pages 141-143.
- Whang, Yoon-Jae, 2000. "Consistent bootstrap tests of parametric regression functions," Journal of Econometrics, Elsevier, vol. 98(1), pages 27-46, September.
- Koenker, Roger & Yoon, Jungmo, 2009. "Parametric links for binary choice models: A Fisherian-Bayesian colloquy," Journal of Econometrics, Elsevier, vol. 152(2), pages 120-130, October.
When requesting a correction, please mention this item's handle: RePEc:cfe:wpcefa:2013_09. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Angela Pacheco)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.